Alert archive / Mississippi / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 85, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Mar 2, 2012, 5:45 PM CST for Alcorn County, Tishomingo County, Mississippi; Hardin County, Tennessee. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 2, 2012, 5:45 PM CST (23:45 UTC)
- Expired
- Mar 2, 2012, 6:15 PM CST
- In force
- 30 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
Counties Alcorn County, MS, Tishomingo County, MS, Hardin County, TN
The radar
The Columbus AFB radar (KGWX), 123 km from the middle of the area, began a volume at 23:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 2, 1:20 PM CST | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 11.8 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1625 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 645 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- 291 m²/s²
- 0-3 km storm-relative helicity
- 304 m²/s²
- Significant tornado parameter
- 3.2
- Supercell composite
- 11.9
The text
As transmitted, in the capitals the NWS used until 2016.
230
WUUS54 KMEG 022345
SVRMEG
MSC003-141-TNC071-030015-
/O.NEW.KMEG.SV.W.0085.120302T2345Z-120303T0015Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
545 PM CST FRI MAR 2 2012
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN ALCORN COUNTY IN NORTHEAST MISSISSIPPI...
NORTHERN TISHOMINGO COUNTY IN NORTHEAST MISSISSIPPI...
SOUTHERN HARDIN COUNTY IN SOUTHWEST TENNESSEE...
* UNTIL 615 PM CST
* AT 545 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM PRODUCING QUARTER SIZE HAIL...AND DAMAGING
WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR PINEFLAT...
OR NEAR J P COLEMAN STATE PARK...AND MOVING NORTHEAST AT 55 MPH.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO PICKWICK
LANDING STATE PARK AND J P COLEMAN STATE PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
.A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A STORM SHELTER OR SMALL INTERIOR ROOM.
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.
&&
LAT...LON 3500 8799 3500 8819 3492 8815 3490 8811
3489 8811 3482 8830 3499 8841 3500 8838
3501 8838 3519 8798 3518 8798 3501 8798
TIME...MOT...LOC 2345Z 245DEG 48KT 3495 8824
$$2 follow-up statements
972
WWUS54 KMEG 030003
SVSMEG
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
603 PM CST FRI MAR 2 2012
MSC003-030013-
/O.CAN.KMEG.SV.W.0085.000000T0000Z-120303T0015Z/
ALCORN MS-
603 PM CST FRI MAR 2 2012
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN ALCORN COUNTY IS
CANCELLED...
AT 603 PM CST...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA
AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE...THE SEVERE THUNDERSTORM WARNING IS CANCELLED.
LAT...LON 3500 8799 3500 8819 3492 8815 3485 8832
3490 8835 3491 8836 3497 8835 3519 8798
3501 8798
TIME...MOT...LOC 0003Z 245DEG 48KT 3505 8797
$$
MSC141-TNC071-030015-
/O.CON.KMEG.SV.W.0085.000000T0000Z-120303T0015Z/
TISHOMINGO MS-HARDIN TN-
603 PM CST FRI MAR 2 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM CST
FOR SOUTHEASTERN HARDIN AND NORTHERN TISHOMINGO COUNTIES...
AT 603 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
WALNUT GROVE...OR 9 MILES NORTHEAST OF J P COLEMAN STATE PARK...
MOVING NORTHEAST AT 55 MPH.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LOWRYVILLE...
POLLARDS MILL...WINN SPRINGS...RED SULPHUR SPRINGS...DOSKIE AND J P
COLEMAN STATE PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A STORM SHELTER OR SMALL INTERIOR ROOM.
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.
&&
LAT...LON 3500 8799 3500 8819 3492 8815 3485 8832
3490 8835 3491 8836 3497 8835 3519 8798
3501 8798
TIME...MOT...LOC 0003Z 245DEG 48KT 3505 8797
$$381
WWUS54 KMEG 030016 RRA
SVSMEG
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
616 PM CST FRI MAR 2 2012
MSC141-TNC071-030026-
/O.EXP.KMEG.SV.W.0085.000000T0000Z-120303T0015Z/
TISHOMINGO MS-HARDIN TN-
616 PM CST FRI MAR 2 2012
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN HARDIN AND
NORTHERN TISHOMINGO COUNTIES HAS EXPIRED...
AT 616 PM CST...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA.
THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO
EXPIRE.
LAT...LON 3500 8799 3500 8819 3492 8815 3485 8832
3490 8835 3491 8836 3497 8835 3519 8798
3501 8798
TIME...MOT...LOC 0003Z 245DEG 48KT 3505 8797
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 2, 5:36 PM CST, 9 minutes earlier.
Area forecast discussion, Mar 2, 5:36 PM CST, 9 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE MEMPHIS TN
536 PM CST FRI MAR 2 2012
.UPDATE...
UPDATED FOR 00Z AVIATION DISCUSSION
&&
.PREV DISCUSSION... /ISSUED 221 PM CST FRI MAR 2 2012/
.DISCUSSION...
.NEAR TERM...LATE THIS AFTERNOON AND TONIGHT.
THIS SEVERE WEATHER EPISODE IS NOW UNDERWAY WITH NUMEROUS
SUPERCELLS SPROUTING UP EAST OF THE MISSISSIPPI RIVER. THESE CELLS
ARE FIRING WITHIN AN ENVIRONMENT FAVORABLE FOR VERY LARGE
HAIL...PERHAPS GREATER THAN 2 INCHES IN DIAMETER...DAMAGING WINDS
TO 70 MPH...AND SOME TORNADOES. THE TORNADO THREAT IS TEMPERED
SOMEWHAT BY HIGH LCL/S AND VEERING SURFACE WINDS. NONETHELESS...
THE RISK IS STILL THERE GIVEN THE INTENSE WIND FIELDS. THESE
STORMS WILL CONTINUE TO DEVELOP AND ORGANIZE FOR THE REST OF THE
AFTERNOON BEFORE THE DRY LINE SURGES EAST ACROSS THE MIDSOUTH BY
EVENING. WILL CANCEL THE TORNADO WATCH AS THE DRY LINE PROGRESSES
EASTWARD.
SPEAKING OF THE DRY LINE...VERY STRONG WIND GUSTS AND PLUMMETING
HUMIDITY HAVE LED TO A HIGH FIRE DANGER ALONG AND WEST OF THE
MISSISSIPPI RIVER AHEAD OF THE COLD FRONT. ISSUED A RED FLAG
WARNING FOR THESE AREAS AHEAD OF THE COLD FRONT...WHICH WILL BRING
LESS FAVORABLE FIRE WEATHER CONDITIONS AS COLDER AIR PUSHES IN
BY EARLY THIS EVENING.
WINDS HAVE BEEN FLIRTING WITH HIGH WIND WARNING CRITERIA OVER
NORTHEAST ARKANSAS FOR MOST OF THE DAY. DON/T FEEL A NEED TO
UPGRADE NOW SINCE WINDS APPEARED TO HAVE LEVELED OFF BUT WILL
CONTINUE TO MONITOR. THE WIND ADVISORY WILL CONTINUE UNTIL 6 PM.
SKIES WILL CLEAR BEHIND THE DRY LINE.
.SHORT TERM...SATURDAY THROUGH SUNDAY NIGHT.
HIGH PRESSURE WILL BUILD SOUTH SATURDAY AND SUNDAY BRINGING MUCH
COOLER TEMPERATURES. A WEAK DISTURBANCE WILL SLIDE DOWN ON THE
BACKSIDE OF THE TROUGH SUNDAY AFTERNOON/EVENING WHICH COULD BRING
A FEW SHOWERS TO AREAS NEAR THE TENNESSEE RIVER. HIGHS WILL
GENERALLY BE IN THE 50S TO LOW 60S AND LOWS WILL BE IN THE 30S TO
LOW 40S.
.LONG TERM...MONDAY THROUGH NEXT FRIDAY.
THE HIGH WILL BUILD EAST TO THE MID ATLANTIC AND PARK THERE FOR
MOST OF NEXT WEEK. A RETURN FLOW WILL SET UP WITH PERSISTENT
SOUTHERLY WINDS...BRINGING WARMER AIR BACK. DESPITE THIS
FLOW...925 MB TEMPS AREN/T ALL THAT IMPRESSIVE SO AM A BIT
RESERVED FROM BUMPING TEMPS UP TOO HIGH. SHOULD BE A VERY NICE
PERIOD THOUGH WITH HIGHS NEAR 70.
GFS AND ECMWF HAVE TIMING ISSUES WITH A COLD FRONT APPROACHING MID
TO LATE WEEK. ECMWF IS SLOWER AND IS GENERALLY PREFERRED GIVEN THE
PATTERN. RAISED POPS LATE NEXT WEEK WITH THE ARRIVAL OF THIS FRONT.
BORGHOFF
&&
.AVIATION...
CONDITIONS WILL BE VFR THIS TAF CYCLE WITH SHOWERS AND VCTS
EXPECTED FOR KTUP IN THE FIST HOUR AS A COLD FRONT PASSES THROUGH.
WINDS WILL BE THE SECOND ISSUE THIS EVENING WITH GUSTS OF 20 TO 25
KTS FROM THE WEST AND NORTHWEST CONTINUING AT ALL SITES. LATER THIS
EVENING WINDS WILL SLOWLY DIMINISH AND VEER MORE NORTHERLY. HOWEVER
WINDS WILL BECOME GUSTY AGAIN LATER SATURDAY MORNING.
JAB
&&
.PRELIMINARY POINT TEMPS/POPS...
MEM 43 56 39 60 / 0 0 0 0
MKL 35 55 32 55 / 10 0 0 10
JBR 36 54 35 58 / 0 0 0 10
TUP 42 60 35 59 / 60 0 0 0
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...RED FLAG WARNING UNTIL 6 PM CST THIS EVENING FOR CLAY-CRAIGHEAD-
CRITTENDEN-CROSS-GREENE-LAWRENCE-LEE AR-MISSISSIPPI-
PHILLIPS-POINSETT-RANDOLPH-ST. FRANCIS.
WIND ADVISORY UNTIL 6 PM CST THIS EVENING FOR CLAY-CRAIGHEAD-
CRITTENDEN-CROSS-GREENE-LAWRENCE-LEE AR-MISSISSIPPI-
PHILLIPS-POINSETT-RANDOLPH-ST. FRANCIS.
MO...RED FLAG WARNING UNTIL 6 PM CST THIS EVENING FOR DUNKLIN-
PEMISCOT.
WIND ADVISORY UNTIL 6 PM CST THIS EVENING FOR DUNKLIN-PEMISCOT.
MS...RED FLAG WARNING UNTIL 6 PM CST THIS EVENING FOR COAHOMA-DESOTO-
TUNICA.
WIND ADVISORY UNTIL 6 PM CST THIS EVENING FOR ALCORN-BENTON MS-
CALHOUN-CHICKASAW-COAHOMA-DESOTO-ITAWAMBA-LAFAYETTE-LEE MS-
MARSHALL-MONROE-PANOLA-PONTOTOC-PRENTISS-QUITMAN-
TALLAHATCHIE-TATE-TIPPAH-TISHOMINGO-TUNICA-UNION-YALOBUSHA.
TN...RED FLAG WARNING UNTIL 6 PM CST THIS EVENING FOR DYER-LAKE-
LAUDERDALE-OBION-SHELBY-TIPTON.
WIND ADVISORY UNTIL 6 PM CST THIS EVENING FOR CARROLL-CHESTER-
CROCKETT-DECATUR-DYER-FAYETTE-GIBSON-HARDEMAN-HARDIN-
HAYWOOD-HENDERSON-HENRY-LAKE-LAUDERDALE-MADISON-MCNAIRY-
OBION-SHELBY-TIPTON-WEAKLEY.
&&Hazardous weather outlook, Mar 2, 1:37 PM CST, 4 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MEMPHIS TN 137 PM CST FRI MAR 2 2012 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-031130- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 137 AM CST FRI MAR 2 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS...MAINLY EAST OF A LINE FROM UNION CITY TENNESSEE TO OXFORD MISSISSIPPI WITH A SLIGHT RISK FOR SEVERE THUNDERSTORMS WEST TO THE MISSISSIPPI RIVER. THREATS FROM THESE STORMS INCLUDE VERY LARGE HAIL...DAMAGING WINDS...AND TORNADOES. THE GREATEST RISK OF OF TORNADOES WILL BE NEAR THE TENNESSEE RIVER AND ALABAMA STATE LINE. A WIND ADVISORY IS IN EFFECT UNTIL 6 PM FOR STRONG WEST GRADIENT WINDS OF 25 TO 35 MPH...GUSTING TO 50 MPH. A DRY LINE WILL PUSH TO THE MISSISSIPPI RIVER LATE THIS AFTERNOON. RAPIDLY DROPPING HUMIDITIES BEHIND THE DRY LINE WILL BRING HIGH FIRE DANGER ALONG AND WEST OF THE RIVER WHERE A RED FLAG WARNING IS IN EFFECT UNTIL 6 PM. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED THIS AFTERNOON CONTINUING INTO THE EVENING HOURS. BORGHOFF
In the hours before
Local storm report, Mar 2, 3:56 PM CST, 1 hour 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
356 PM CST FRI MAR 02 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0348 PM FUNNEL CLOUD 3 E SHILOH 35.12N 88.31W
03/02/2012 HARDIN TN TRAINED SPOTTER
ROTATING FUNNEL CLOUD
&&Local storm report, Mar 2, 3:58 PM CST, 1 hour 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
358 PM CST FRI MAR 02 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0344 PM HAIL STANTONVILLE 35.16N 88.43W
03/02/2012 E3.00 INCH MCNAIRY TN TRAINED SPOTTER
&&Local storm report, Mar 2, 4:03 PM CST, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
403 PM CST FRI MAR 02 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0253 PM HAIL GRAND JUNCTION 35.05N 89.19W
03/02/2012 M1.00 INCH HARDEMAN TN TRAINED SPOTTER
0300 PM TSTM WND GST BOLIVAR 35.26N 89.00W
03/02/2012 E75.00 MPH HARDEMAN TN TRAINED SPOTTER
ESTIMATED 75 MPH WINDS PRODUCED TREE AND POWER LINE
DAMAGE. SOME MINOR STRUCTURAL DAMAGE. IN ADDITION...PEA
HAIL COVERED THE GROUND.
&&
BORGHOFFLocal storm report, Mar 2, 4:27 PM CST, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
427 PM CST FRI MAR 02 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0138 PM HAIL 4 N MARIETTA 34.56N 88.47W
03/02/2012 E1.00 INCH PRENTISS MS PUBLIC
0157 PM HAIL TISHOMINGO 34.64N 88.23W
03/02/2012 M0.50 INCH TISHOMINGO MS TRAINED SPOTTER
PEA TO MARBLE SIZED HAIL
0203 PM HAIL 6 ESE BEMIS 35.55N 88.73W
03/02/2012 M1.00 INCH MADISON TN TRAINED SPOTTER
DEEP ENOUGH TO CAUSE FOG IN THE VALLEYS
0224 PM HAIL 2 E CALHOUN CITY 33.86N 89.28W
03/02/2012 E0.88 INCH CALHOUN MS LAW ENFORCEMENT
0240 PM TSTM WND DMG 2 S MOSCOW 35.03N 89.40W
03/02/2012 FAYETTE TN LAW ENFORCEMENT
SEVERAL TREES DOWN
0242 PM TSTM WND DMG CLARKSBURG 35.87N 88.39W
03/02/2012 CARROLL TN 911 CALL CENTER
TREES DOWN ACROSS SOUTHERN CARROLL COUNTY. SPECIFICALLY
NEAR GOODRUM...BLACK GULLY...AND PURDY ROADS.
0253 PM HAIL GRAND JUNCTION 35.05N 89.19W
03/02/2012 M1.00 INCH HARDEMAN TN TRAINED SPOTTER
0300 PM TSTM WND GST BOLIVAR 35.26N 89.00W
03/02/2012 E75.00 MPH HARDEMAN TN TRAINED SPOTTER
ESTIMATED 75 MPH WINDS PRODUCED TREE AND POWER LINE
DAMAGE. SOME MINOR STRUCTURAL DAMAGE. IN ADDITION...PEA
HAIL COVERED THE GROUND.
0318 PM HAIL WREN 33.97N 88.60W
03/02/2012 M2.00 INCH MONROE MS NWS EMPLOYEE
0328 PM FUNNEL CLOUD RAMER 35.07N 88.62W
03/02/2012 MCNAIRY TN TRAINED SPOTTER
SPOTTER LOOKING NORTH FROM CORINTH REPORTS FUNNEL CLOUD.
ESTIMATED LOCATION NEAR RAMER.
0329 PM HAIL AMORY 33.99N 88.48W
03/02/2012 E0.75 INCH MONROE MS TRAINED SPOTTER
HAIL 1/2 INCH TO 3/4 INCH.
0330 PM HAIL 3 S SELMER 35.13N 88.59W
03/02/2012 M1.25 INCH MCNAIRY TN TRAINED SPOTTER
SOME NICKEL TO QUARTER SIZED HAIL BUT MAINLY HALF DOLLAR
SIZED HAIL.
0332 PM FUNNEL CLOUD S AMORY 33.99N 88.48W
03/02/2012 MONROE MS EMERGENCY MNGR
SEVERAL REPORTS OF FUNNEL CLOUD JUST SOUTH OF AMORY.
0335 PM HAIL AMORY 33.99N 88.48W
03/02/2012 M1.25 INCH MONROE MS TRAINED SPOTTER
0341 PM HAIL BATESVILLE 34.32N 89.94W
03/02/2012 E1.00 INCH PANOLA MS TRAINED SPOTTER
ONE INCH HAIL.
0344 PM HAIL STANTONVILLE 35.16N 88.43W
03/02/2012 E3.00 INCH MCNAIRY TN TRAINED SPOTTER
0345 PM TSTM WND GST STANTONVILLE 35.16N 88.43W
03/02/2012 E60.00 MPH MCNAIRY TN TRAINED SPOTTER
ACCOMPANIED BY GOLFBALL HAIL ...NOTED IN PREVIOUS REPORT
0345 PM HAIL STANTONVILLE 35.16N 88.43W
03/02/2012 E1.75 INCH MCNAIRY TN TRAINED SPOTTER
GOLFBALL HAIL WITH 60 MPH WINDS PRODUCING SEVERE TREE
DAMAGE AND BROKEN WINDOWS
0348 PM FUNNEL CLOUD 3 E SHILOH 35.12N 88.31W
03/02/2012 HARDIN TN TRAINED SPOTTER
ROTATING FUNNEL CLOUD
0408 PM HAIL 7 E SAVANNAH 35.22N 88.11W
03/02/2012 M1.25 INCH HARDIN TN TRAINED SPOTTER
HALF DOLLAR SIZE HAIL COVERING GROUND IN COMMUNITY OF
OLIVE HILL.
&&
MRMLocal storm report, Mar 2, 5:15 PM CST, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
515 PM CST FRI MAR 02 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0510 PM HAIL NEW ALBANY 34.49N 89.02W
03/02/2012 M0.75 INCH UNION MS LAW ENFORCEMENT
HAIL DIME TO PENNY SIZE.
&&
JABLocal storm report, Mar 2, 5:29 PM CST, 16 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
529 PM CST FRI MAR 02 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0138 PM HAIL 4 N MARIETTA 34.56N 88.47W
03/02/2012 E1.00 INCH PRENTISS MS PUBLIC
0157 PM HAIL TISHOMINGO 34.64N 88.23W
03/02/2012 M0.50 INCH TISHOMINGO MS TRAINED SPOTTER
PEA TO MARBLE SIZED HAIL
0203 PM HAIL 6 ESE BEMIS 35.55N 88.73W
03/02/2012 M1.00 INCH MADISON TN TRAINED SPOTTER
DEEP ENOUGH TO CAUSE FOG IN THE VALLEYS
0224 PM HAIL 2 E CALHOUN CITY 33.86N 89.28W
03/02/2012 E0.88 INCH CALHOUN MS LAW ENFORCEMENT
0240 PM TSTM WND DMG 2 S MOSCOW 35.03N 89.40W
03/02/2012 FAYETTE TN LAW ENFORCEMENT
SEVERAL TREES DOWN
0242 PM TSTM WND DMG CLARKSBURG 35.87N 88.39W
03/02/2012 CARROLL TN 911 CALL CENTER
TREES DOWN ACROSS SOUTHERN CARROLL COUNTY. SPECIFICALLY
NEAR GOODRUM...BLACK GULLY...AND PURDY ROADS.
0253 PM HAIL GRAND JUNCTION 35.05N 89.19W
03/02/2012 M1.00 INCH HARDEMAN TN TRAINED SPOTTER
0300 PM TSTM WND GST BOLIVAR 35.26N 89.00W
03/02/2012 E75.00 MPH HARDEMAN TN TRAINED SPOTTER
ESTIMATED 75 MPH WINDS PRODUCED TREE AND POWER LINE
DAMAGE. SOME MINOR STRUCTURAL DAMAGE. IN ADDITION...PEA
HAIL COVERED THE GROUND.
0318 PM HAIL WREN 33.97N 88.60W
03/02/2012 M2.00 INCH MONROE MS NWS EMPLOYEE
0328 PM FUNNEL CLOUD RAMER 35.07N 88.62W
03/02/2012 MCNAIRY TN TRAINED SPOTTER
SPOTTER LOOKING NORTH FROM CORINTH REPORTS FUNNEL CLOUD.
ESTIMATED LOCATION NEAR RAMER.
0329 PM HAIL AMORY 33.99N 88.48W
03/02/2012 E0.75 INCH MONROE MS TRAINED SPOTTER
HAIL 1/2 INCH TO 3/4 INCH.
0330 PM HAIL 3 S SELMER 35.13N 88.59W
03/02/2012 M1.25 INCH MCNAIRY TN TRAINED SPOTTER
SOME NICKEL TO QUARTER SIZED HAIL BUT MAINLY HALF DOLLAR
SIZED HAIL.
0332 PM FUNNEL CLOUD S AMORY 33.99N 88.48W
03/02/2012 MONROE MS EMERGENCY MNGR
SEVERAL REPORTS OF FUNNEL CLOUD JUST SOUTH OF AMORY.
0335 PM HAIL AMORY 33.99N 88.48W
03/02/2012 M1.25 INCH MONROE MS TRAINED SPOTTER
0341 PM HAIL BATESVILLE 34.32N 89.94W
03/02/2012 E1.00 INCH PANOLA MS TRAINED SPOTTER
ONE INCH HAIL.
0344 PM HAIL STANTONVILLE 35.16N 88.43W
03/02/2012 E3.00 INCH MCNAIRY TN TRAINED SPOTTER
0345 PM HAIL STANTONVILLE 35.16N 88.43W
03/02/2012 E1.75 INCH MCNAIRY TN TRAINED SPOTTER
GOLFBALL HAIL WITH 60 MPH WINDS PRODUCING SEVERE TREE
DAMAGE AND BROKEN WINDOWS
0345 PM TSTM WND GST STANTONVILLE 35.16N 88.43W
03/02/2012 E60.00 MPH MCNAIRY TN TRAINED SPOTTER
ACCOMPANIED BY GOLFBALL HAIL ...NOTED IN PREVIOUS REPORT
0348 PM FUNNEL CLOUD 3 E SHILOH 35.12N 88.31W
03/02/2012 HARDIN TN TRAINED SPOTTER
ROTATING FUNNEL CLOUD
0408 PM HAIL 7 E SAVANNAH 35.22N 88.11W
03/02/2012 M1.25 INCH HARDIN TN TRAINED SPOTTER
HALF DOLLAR SIZE HAIL COVERING GROUND IN COMMUNITY OF
OLIVE HILL.
0445 PM HAIL CALHOUN CITY 33.86N 89.31W
03/02/2012 M1.00 INCH CALHOUN MS LAW ENFORCEMENT
1 INCH HAIL AT HWY 8 AND 9 INTERSECTION.
0510 PM HAIL NEW ALBANY 34.49N 89.02W
03/02/2012 M0.75 INCH UNION MS LAW ENFORCEMENT
HAIL DIME TO PENNY SIZE.
0515 PM HAIL NEW ALBANY 34.49N 89.02W
03/02/2012 E1.50 INCH UNION MS PUBLIC
PING PONG SIZED HAIL IN NEW ALBANY ALONG HIGHWAY 30.
&&
MRMThe office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 2, 2:50 AM CST | Wind Advisory | MEG | Alcorn, Benton, Calhoun, Chickasaw, Coahoma, DeSoto and 16 more | 15 hr |
| Mar 2, 1:28 PM CST | Red Flag Warning | MEG | Coahoma, DeSoto, Tunica | 5 hr |
| Mar 2, 1:33 PM CST | Severe Thunderstorm Warning | MEG | Itawamba, Lee, Prentiss, Tishomingo | 42 min |
| Mar 2, 2:01 PM CST | Severe Thunderstorm Warning | MEG | Chickasaw, Itawamba, Lee, Monroe | 44 min |
| Mar 2, 2:04 PM CST | Severe Thunderstorm Warning | MEG | Calhoun, Chickasaw, Lee, Pontotoc, Yalobusha | 41 min |
| Mar 2, 2:31 PM CST | Severe Thunderstorm Warning | MEG | Benton, Marshall | 44 min |
| Mar 2, 2:43 PM CST | Severe Thunderstorm Warning | MEG | Calhoun, Chickasaw, Itawamba, Lee, Monroe | 47 min |
| Mar 2, 2:43 PM CST | Tornado Warning | MEG | Benton, Marshall | 32 min |
| Mar 2, 3:09 PM CST | Severe Thunderstorm Warning | MEG | Coahoma, Panola, Quitman, Tallahatchie, Yalobusha | 51 min |
| Mar 2, 3:13 PM CST | Tornado Warning | MEG | Alcorn | 32 min |
| Mar 2, 3:19 PM CST | Tornado Warning | MEG | Itawamba, Monroe | 26 min |
| Mar 2, 3:39 PM CST | Severe Thunderstorm Warning | MEG | Tallahatchie, Yalobusha | 51 min |
| Mar 2, 3:42 PM CST | Tornado Warning | MEG | Itawamba, Monroe | 18 min |
| Mar 2, 3:44 PM CST | Severe Thunderstorm Warning | MEG | Benton, Lafayette, Marshall, Panola, Pontotoc, Union | 46 min |
| Mar 2, 3:51 PM CST | Severe Thunderstorm Warning | MEG | Alcorn, Benton, Marshall, Tippah | 39 min |
| Mar 2, 4:01 PM CST | Severe Thunderstorm Warning | MEG | Lafayette, Panola, Pontotoc, Tallahatchie, Union, Yalobusha | 44 min |
| Mar 2, 4:11 PM CST | Severe Thunderstorm Warning | MEG | Benton, Lafayette, Marshall, Tippah | 34 min |
| Mar 2, 4:28 PM CST | Severe Thunderstorm Warning | MEG | Calhoun, Chickasaw, Lee, Pontotoc | 47 min |
| Mar 2, 4:40 PM CST | Severe Thunderstorm Warning | MEG | Lafayette, Lee, Pontotoc, Tippah, Union | 50 min |
| Mar 2, 4:45 PM CST | Severe Thunderstorm Warning | MEG | Alcorn, Benton, Tippah | 30 min |
| Mar 2, 4:49 PM CST | Severe Thunderstorm Warning | MEG | Benton, Marshall, Tippah | 26 min |
| Mar 2, 4:52 PM CST | Severe Thunderstorm Warning | MEG | Calhoun, Chickasaw, Pontotoc, Yalobusha | 23 min |
| Mar 2, 4:57 PM CST | Tornado Warning | MEG | Calhoun, Yalobusha | 18 min |
| Mar 2, 5:13 PM CST | Severe Thunderstorm Warning | MEG | Calhoun, Chickasaw, Itawamba, Lee, Monroe, Pontotoc | 47 min |
| Mar 2, 5:16 PM CST | Severe Thunderstorm Warning | MEG | Alcorn, Lee, Prentiss, Tippah, Tishomingo, Union | 44 min |
| Mar 2, 5:33 PM CST | Tornado Warning | MEG | Chickasaw, Monroe | 27 min |
| Mar 2, 5:51 PM CST | Tornado Warning | MEG | Itawamba, Monroe | 24 min |
| Mar 2, 5:55 PM CST | Severe Thunderstorm Warning | MEG | Chickasaw, Itawamba, Lee, Monroe | 50 min |
| Mar 2, 4:13 AM CST | Special Weather Statement | MEG | Crockett, Gibson | 32 min |
| Mar 2, 2:33 PM CST | Tornado Warning | MEG | Carroll, Gibson, Henderson, Madison | 27 min |
| Mar 2, 3:02 PM CST | Severe Thunderstorm Warning | MEG | Chester, Henderson, Madison | 28 min |
| Mar 2, 3:05 PM CST | Severe Thunderstorm Warning | MEG | Hardeman, McNairy | 23 min |
| Mar 2, 3:39 PM CST | Severe Thunderstorm Warning | MEG | Hardin, McNairy | 36 min |
| Mar 2, 3:51 PM CST | Tornado Warning | MEG | Hardin | 24 min |
| Mar 2, 4:08 PM CST | Severe Thunderstorm Warning | MEG | Chester, Hardeman, McNairy | 37 min |
| Mar 2, 4:28 PM CST | Severe Thunderstorm Warning | MEG | Chester, Decatur, Hardin, Henderson, McNairy | 32 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2012Severe Thunderstorm Warnings in Tennessee, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.